Texas, 2015Drought in Texas, January 1 to 31, 2015
January 1 to 31, 2015 · NWS OUN · 8 events in 8 counties and zones
With persistently warm and dry conditions, drought persisted through the month.
Every event with a place to put it; 8 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 8
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
With persistently warm and dry conditions, drought persisted through the month.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Dec 31, 11:38 PM CST, 22 minutes earlier.
Area forecast discussion, Dec 31, 11:38 PM CST, 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
1138 PM CST WED DEC 31 2014
.AVIATION...06Z TAF ISSUANCE...
FREEZING DRIZZLE AND RAIN... AND SLEET WILL CONTINUE TO SLOWLY
LIFT NORTHWARD INTO THE TEXOMA REGION... IMPACTING KSPS SHORTLY
AFTER MIDNIGHT. -FZRAPL ACTIVITY WILL CONTINUE THROUGH THE
MORNING... SLOWLY MOVING INTO SOUTHERN AND CENTRAL OKLAHOMA
THROUGH NOON. VFR CEILINGS WILL SLOWLY TRANSITION TO MVFR FROM
SOUTH TO NORTH ACROSS THE REGION AS THE AREA OF -FZRA SPREADS IN.
WINDS WILL REMAIN LIGHT... GENERALLY OUT OF THE SOUTH/SOUTHWEST.
JTK
&&
.PREV DISCUSSION... /ISSUED 949 PM CST WED DEC 31 2014/
DISCUSSION...
LIGHT FREEZING DRIZZLE MAY OCCUR SOMETIMES LATE THIS EVENING OVER
SOUTHWEST AND SOUTH CENTRAL OKLAHOMA AND ADJACENT PARTS OF NORTH
TEXAS. FREEZING RAIN AND POSSIBLY SLEET ARE STILL EXPECTED LATER
TONIGHT IN THESE AREAS. THE MOST LIKELY TIME OF FREEZING RAIN
APPEARS TO BE BETWEEN 3 AM AND 9 AM THURSDAY. THE UPPER WAVE
PROVIDING THE LIFT FOR THIS WILL EFFECT ACROSS SOUTH CENTRAL AND
SOUTHEAST OKLAHOMA LATER THURSDAY. FOR THE OVERNIGHT, DEWPOINT
TEMPERATURES WERE LOWERED IN NORTHERN OKLAHOMA IN LINE WITH
OBSERVATIONS. ALSO THE CHANCE FOR LIGHT FREEZING RAIN OR FREEZING
DRIZZLE WAS EXPANDED NORTH SLIGHTLY TO INCLUDE SOUTH CENTRAL
OKLAHOMA BEFORE MIDNIGHT. POPS IN NORTHERN TEXAS COUNTIES WERE
INCREASED A BIT.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 24 20 30 26 / 20 10 40 10
HOBART OK 23 17 27 23 / 20 40 30 10
WICHITA FALLS TX 27 23 30 29 / 20 70 60 30
GAGE OK 17 13 27 18 / 0 10 20 10
PONCA CITY OK 23 18 29 22 / 0 10 20 10
DURANT OK 33 25 34 32 / 20 40 80 60
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...WINTER WEATHER ADVISORY UNTIL 6 AM CST FRIDAY FOR OKZ032-036>048-
050>052.
TX...WINTER WEATHER ADVISORY UNTIL 6 AM CST FRIDAY FOR TXZ083>090.
&&
11/04/04Hazardous weather outlook, Dec 31, 11:40 AM CST, 12 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1140 AM CST WED DEC 31 2014
OKZ004>048-050>052-TXZ083>090-011100-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-
BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-
CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-
TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-
JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-
FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1140 AM CST WED DEC 31 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN...
WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH
TEXAS.
.DAY ONE...THROUGH TONIGHT...
.WINTRY PRECIPITATION...
SLEET AND FREEZING RAIN ARE EXPECTED TO DEVELOP LATE TONIGHT INTO
EARLY THURSDAY MORNING. LOCATIONS ALONG AND SOUTHEAST OF A HOLDENVILLE
TO PAULS VALLEY AND WICHITA FALLS LINE HAVE THE BEST CHANCE OF RECEIVING
ICE AND SLEET ACCUMULATIONS. PLEASE REFER TO THE WINTER WEATHER ADVISORY
FOR DETAILS.
IF YOU ARE PLANNING TRAVEL TONIGHT INTO THURSDAY...BE SURE TO CHECK THE LATEST
FORECAST AND ROAD CONDITIONS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
.WINTRY PRECIPITATION...
WIDESPREAD PRECIPITATION IS EXPECTED THURSDAY MAINLY OVER WESTERN NORTH
TEXAS AND SOUTHERN OKLAHOMA. FREEZING RAIN AND SLEET ARE EXPECTED
TO BE THE MAIN PRECIPITATION TYPES WHICH WILL LIKELY RESULT IN HAZARDOUS
DRIVING CONDITIONS.
TEMPERATURES ARE EXPECTED TO SLOWLY RISE ABOVE FREEZING ON FRIDAY
OVER AT LEAST THE SOUTHEAST HALF OF OKLAHOMA AND MOST OF WESTERN
NORTH TEXAS...ALLOWING PRECIPITATION TO SWITCH OVER TO RAIN.
FREEZING RAIN AND SLEET WILL STILL BE POSSIBLE FARTHER NORTH INTO
CENTRAL AND PARTS OF NORTHERN OKLAHOMA. A TRANSITION FROM RAIN AND
FREEZING RAIN...TO MAINLY SNOW IS EXPECTED FRIDAY NIGHT AND
SATURDAY AS COLDER AIR FILTERS INTO OKLAHOMA. ACCUMULATING SNOWS
APPEAR POSSIBLE ACROSS NORTHERN OKLAHOMA.
IF YOU ARE PLANNING TRAVEL THURSDAY THROUGH SATURDAY...BE SURE
TO CHECK THE LATEST FORECAST AND ROAD CONDITIONS.
GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW
OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.
Drought, Hardeman
- When
- January 1, 12:00 AM CST to January 31, 11:59 PM CST
- Where
- Hardeman forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 34.290, -99.746 (the zone’s center; the record gives no point)
With dry and mild conditions through the month, drought increased from D3 (extreme) to D4 (exceptional).
Drought, Foard
- When
- January 1, 12:00 AM CST to January 31, 11:59 PM CST
- Where
- Foard forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 33.975, -99.778 (the zone’s center; the record gives no point)
With dry and mild conditions through the month, drought increased from D3 (extreme) to D4 (exceptional).
Drought, Wilbarger
- When
- January 1, 12:00 AM CST to January 31, 11:59 PM CST
- Where
- Wilbarger forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 34.081, -99.241 (the zone’s center; the record gives no point)
With dry and mild conditions through the month, D4 (exceptional) drought persisted.
Drought, Archer
- When
- January 1, 12:00 AM CST to January 31, 11:59 PM CST
- Where
- Archer forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 33.615, -98.688 (the zone’s center; the record gives no point)
With dry and mild conditions through the month, D3 (extreme) to D4 (exceptional) drought persisted.
Drought, Wichita
- When
- January 1, 12:00 AM CST to January 31, 11:59 PM CST
- Where
- Wichita forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 33.988, -98.704 (the zone’s center; the record gives no point)
With dry and mild conditions through the month, D3 (extreme) to D4 (exceptional) drought persisted.
Drought, Baylor
- When
- January 1, 12:00 AM CST to January 31, 11:59 PM CST
- Where
- Baylor forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 33.617, -99.213 (the zone’s center; the record gives no point)
With dry and mild conditions through the month, D3 (extreme) to D4 (exceptional) drought persisted.
Drought, Knox
- When
- January 1, 12:00 AM CST to January 31, 11:59 PM CST
- Where
- Knox forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 33.606, -99.741 (the zone’s center; the record gives no point)
With dry and mild conditions through the month, D3 (extreme) to D4 (exceptional) drought persisted.
Drought, Clay
- When
- January 1, 12:00 AM CST to January 31, 11:59 PM CST
- Where
- Clay forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 33.786, -98.208 (the zone’s center; the record gives no point)
With dry and mild conditions through the month, D3 (extreme) drought persisted.
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- High Surf in Florida, January 1 to 4, 20151 death · 1 event
- Cold in Wisconsin, January 1, 20151 death · 1 event
- Frost and Freeze in Arizona, January 1 to 3, 2015$1.0 million · 3 events
- Frost and Freeze in California, January 1 to 3, 2015$300,000 · 3 events
- Winter Weather in Texas, January 1 to 2, 2015$55,000 · 24 events
- Drought in Texas, January 1 to 31, 2015$43,000 · 28 events
- Lake-Effect Snow in New York, January 1 to 2, 2015$90,000 · 2 events
- Heavy Snow and Frost and Freeze in Arizona, January 1, 2015$60,000 · 5 events
- Tornado and Damaging Winds in Georgia, January 1 to 4, 2015EF1 · 4 events
- Drought in Oklahoma, January 1 to 31, 201527 events
- Lake-Effect Snow in New York, January 1, 2015$30,000 · 2 events
- Ice Storm in Texas, January 1 to 2, 201523 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 555661, 555662, 555663, 555665, 555666, 555667, 555668, 555670.